Information about UNIXEDRIN
Each film-coated tablet contains:
Acetaminophen 250 mg + Aspirin 250 mg +Caffeine 65 mg.
Aspirin has analgesic, antipyretic and anti-inflammatory properties, primarily due to the inhibition of the biosynthesis of prostaglandins and thromboxanes from arachidonic acid.
Paracetamol has analgesic and antipyretic properties, but unlike aspirin does not inhibit platelet aggregation.
The addition of caffeine augments the anti-nociceptive effects of aspirin and paracetamol.
Aspirin: Absorption is generally rapid and complete following oral administration. It is largely hydrolysed to salicylate in the gastrointestinal tract, liver and blood, and is then further metabolised primarily in the liver.
Paracetamol: Paracetamol is readily absorbed from the gastro-intestinal tract with peak plasma concentrations occurring about 30 minutes to 2 hours after ingestion. It is metabolized in the liver and excreted in the urine. The elimination half-life varies from about 1 to 4 hours.
Caffeine: Caffeine is completely and rapidly absorbed after oral administration. Elimination is almost entirely by hepatic metabolism in adults. Caffeine distributes into all body fluids. The mean plasma protein binding of caffeine is 35%.
This drug is indicated in adults for the acute treatment of headache and of migraine attacks with or without aura.
• Hypersensitivity to aspirin, paracetamol, caffeine or to any of the excipients.
• In Patients whom attacks of asthma, urticaria, or acute rhinitis are precipitated by aspirin or other non-steroidal anti-inflammatory drugs such as diclofenac or ibuprofen.
• Active gastric or intestinal ulcer, gastrointestinal bleeding or perforation and in patients with a history of peptic ulceration.
• Haemophilia or other haemorrhagic disorders.
• Severe hepatic or renal failure.
• Severe cardiac failure.
• Intake of more than 15 mg methotrexate per week.
• Last trimester of pregnancy.
Warnings and precautions:
• This product should not be taken together with products containing aspirin or paracetamol.
• As with other acute migraine therapies, before treating a suspected migraine in patients not previously diagnosed as migraineurs, and in migraineurs who present with atypical symptoms, care should be taken to exclude other potentially serious neurological conditions.
• Patients who experience vomiting with > 20% of their migraine attacks or who require bed rest with >50% of their migraine attacks should not use this product.
• If the patient gets no migraine relief from the first 2-tablet dose of this product, the patient should seek the advice of a physician.
• Prolonged use of any type of painkiller for headaches can make them worse. If this situation is experienced or suspected, medical advice should be obtained and treatment should be discontinued.
• The diagnosis of medication overuse headache (MOH) should be suspected in patients who have chronic headaches (15 days or more per month) with concurrent overuse of headache medications for more than 3 months. Therefore, this product should not be used on more than 10 days per month for more than 3 months.
• Caution should be exercised in patients at risk of being dehydrated (e.g. by sickness, diarrhea, or before or after major surgery).
• This product may mask the signs and symptoms of infection due to its pharmacodynamic properties.
• There are no adequate data available from the use of This product in pregnant women.
• Aspirin: Due to the presence of aspirin its use is contraindicated in the 3rd trimester of pregnancy, and caution should be exercised when used in the first 2 terms of pregnancy.
• Inhibition of prostaglandin synthesis may adversely affect the pregnancy and/or the foetal development. During the first and second trimester of pregnancy, aspirin should not be given unless clearly necessary. If aspirin is used by a woman attempting to conceive, or during the first and second trimester of pregnancy, the dose should be kept as low and duration of treatment as short as possible.
• Paracetamol: Epidemiological studies indicate that under normal therapeutically conditions paracetamol can be used during pregnancy. Nevertheless, it should be used only after a careful benefit-risk assessment has been done.
• Caffeine: Pregnant women are advised to limit their intake of caffeine to a minimum as the available data on the effect of caffeine on the human fetus suggests a potential risk.
• Salicylate, paracetamol and caffeine are excreted into breast milk. Due to the content of caffeine, the behaviour of the suckling child may be influenced. Due to the salicylate, there may also be a potential for adverse effects on platelet function in the infant, though none have been reported. Also, there are concerns with the use of aspirin in case of potential development of Reye's syndrome in infants.
• Therefore, This product is not recommended during breastfeeding.
• There are no safety-relevant interactions between aspirin and paracetamol.
- Other Non-Steroidal Anti-Inflammatory Drugs (NSAIDs).
- Oral anticoagulants (e.g. coumarin derivatives).
- Heparin & Platelet aggregation inhibitors (ticlopidine, clopidogrel, cilostazol).
- Selective Serotonin Reuptake Inhibitors (SSRIs).
- Aldosterone antagonists (spironolactone, canrenoate).
- Loop diuretics (e.g. furosemide).
- Antihypertensives (ACE inhibitors, angiotensin II receptor antagonists, calcium-channel blockers).
- Uricosurics (e.g. probenecid, sulfinpyrazone).
- Methotrexate ≤15 mg/week.
- Sulphonylureas and insulin.
- Liver enzyme inducers or potentially hepatotoxic substances (eg., alcohol, rifampicin, isoniazide, hypnotics and antiepileptics including phenobarbital, phenytoin and carbamazepine).
- Oral anticoagulants.
- Propantheline or other agents that lead to slowing of gastric emptying.
- Metoclopramide or other agents that lead to acceleration of gastric emptying.
- Hypnotic agents (eg., benzodiazepines, barbiturates, antihistamines, etc).
- Substances of the ephedrine type.
- Sympathomimetics or levothyroxine.
- Antibacterials of the quinolone type (ciprofloxacin, enoxacin, and pipemidic acid), terbinafine, cimetidine, fluvoxamine and oral contraceptives.
- Nicotine, phenytoin and phenylpropanolamine.
• Many of the following adverse reactions are clearly dose-dependent and variable from one person to another.
• Adverse reactions reported from clinical studies:
Common: Dizziness, Nervousness Nausea, abdominal discomfort.
Uncommon: Tremor, paraestesia, headache, Insomnia, Tinnitus, Arrhythmia, Dry mouth, diarrhea, vomiting, Fatigue, feeling jittery.
• Increase of the risk of bleeding can persist for 4-8 days after the intake of aspirin. Very rarely severe bleeding (e.g. intracerebral bleeding) especially in patients with untreated hypertension and / or concomitant treatment with anticoagulants.
Posology and method of administration:
Adults (18 years and older):
• For headache: The usual recommended dosage is 1 tablet; an additional tablet can be taken, with 4 to 6 hours between doses.
In case of more intense pain, it is possible to take 2 tablets. If needed, an additional 2 tablets can be taken, with 4 to 6 hours between doses.
This product is intended for episodic use, up to 4 days for headache.
• For migraine: 2 tablets should be taken when symptoms appear. If needed an additional 2 tablets can be taken, with 4 to 6 hours between doses.
This product is intended for episodic use, up to 3 days for migraine.
• For both headache and migraine, intake must be limited to 6 tablets in 24 hours. This product must not be used for a longer period or at a higher dosage without first consulting a doctor.
• Full glass of water should be drunk with each dose.
Children and adolescents (under 18 years of age):
Safety and efficacy of this product in children and adolescents have not been evaluated. Therefore, Use in children and adolescents is not recommended.
caution should be exercised in the elderly, particularly in elderly patients with low body weight.
Hepatic and renal impairment:
Due to the mechanism of action of aspirin and paracetamol, this could enhance the renal or hepatic impairment. Thus, this product is contraindicated in patients with severe hepatic or renal failure and should be used with caution in patients with mild to moderate hepatic or renal impairment.
Carton pack of 20 film coated tablets .